Kentucky, 2010Flash Flooding and Damaging Winds in Kentucky, June 21, 2010
June 21, 2010 · NWS LMK · 11 events in 6 counties and zones
An MCS in Illinois produced an outflow boundary that moved southeastward into southern Indiana and eventually into the Bluegrass region of Kentucky. As this moved into a high instability environment storms developed and intensified as the reached the Bluegrass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS in Illinois produced an outflow boundary that moved southeastward into southern Indiana and eventually into the Bluegrass region of Kentucky. As this moved into a high instability environment storms developed and intensified as the reached the Bluegrass. With a low shear environment the storms mainly produced damaging wind gusts. Training of storms also led to some localized flash flooding with a couple of roads closed across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 21, 12:05 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 21, 12:05 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EDT MON JUN 21 2010
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE #2...
BASED ON LATEST RADAR IMAGERY...MCS IS HEADING SOUTHEAST TOWARD
NORTHEAST KENTUCKY. THIS SYSTEM WILL AFFECT PRIMARILY OUR BLUEGRASS
REGION THIS AFTERNOON. CURRENT THINKING IS AREAS ALONG AND EAST OF
A LINE FROM SALEM INDIANA TO RICHMOND KENTUCKY WILL GET IN ON THE
ACTION. TORRENTIAL RAINFALL...GUSTY WINDS AND INTENSE CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY HEAD
SOUTHEAST. IN ADDITION...ANY TRAINING OF STORMS WILL LIKELY RESULT
IN SOME HYDRO PROBLEMS. FLASH FLOOD POTENTIAL WILL BE HIGH ACROSS
OUR BLUEGRASS REGION THIS AFTERNOON. WILL CONTINUE TO MONITOR HYDRO
CLOSELY OVER THE NEXT SEVERAL HOURS.
HAVE GONE AHEAD AND UPDATED POPS TO LIKELY ACROSS THE
FAR NORTHEAST. ALSO LOWERED AFTERNOON TEMPS THIS AFTERNOON ACROSS
THE FAR NORTHWEST GIVEN THE COOLING TREND DUE TO THUNDERSTORMS
MOVING THROUGH THE REGION.
...FORECAST UPDATE...
RADAR AND VIS SAT IMAGERY SHOWING WELL DEVELOPED MCS MOVING EASTWARD
THROUGH CENTRAL IN AND INTO CENTRAL OH. WELL DEVELOPED OUTFLOW
BOUNDARY IS SURGING SOUTHEASTWARD INTO SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA. A FEW CELLS HAVE GONE UP BEHIND THE OUTFLOW
BOUNDARY...BUT HAVE NOT AMOUNTED TO MUCH...AS MAIN ACTIVITY IS
ROOTED ALONG THE I-70 CORRIDOR. TEMPERATURES ACROSS THE REGION HAVE
WARMED INTO THE MID TO UPPER 80S WITH KSDF ALREADY AT 90. COMBINED
THOSE TEMPERATURES WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S
AND HEAT INDICES ARE ALREADY IN THE LOWER-MID 90S...WITH KSDF
ALREADY AT 100.
A FEW MINOR UPDATES NEED TO BE MADE TO THE FORECAST BASED ON THE
LATEST OBSERVATIONS AND NUMERICAL MODEL SOLUTIONS FROM THIS
MORNING. FIRST TEMPERATURES WILL LIKELY TOP OUT SHORTLY ACROSS
SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY DUE TO
MID-HIGH LEVEL CLOUD DEBRIS ASSOCIATED WITH THE MCS TO OUR NORTH.
STILL THINK LOWER 90S WILL POSSIBLE. SECOND...WITH THAT OUTFLOW
HEADING SOUTH...A FEW SCATTERED STORMS WILL BE POSSIBLE ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA. OVERNIGHT SPC WRF SUGGESTED
THAT THE CURRENT MCS WOULD DIVE A BIT FURTHER SOUTHEAST THIS
AFTERNOON. SHOULD THIS PAN OUT...THEN OUR FAR NORTHEASTERN COUNTIES
COULD BE IMPACTED...THOUGH I THINK MORE OF NORTHEAST KY ALONG THE
OHIO RIVER WOULD BE IMPACTED (MAINLY FROM COVINGTON TO HUNTINGTON
WV). THEREFORE...FEEL THAT CURRENT POP FORECAST IS A BIT ON THE
HIGH SIDE ACROSS SOUTH CENTRAL KY...AND WILL TRIM BACK POPS DOWN
THAT WAY...AND KEEP CHC POPS GOING ACROSS ALL OF SOUTHERN INDIANA
AND MUCH OF NORTH CENTRAL AND THE BLUEGRASS REGION OF KY. FURTHER
SOUTH...HOT/MUGGY CONDITIONS ARE EXPECTED WITH AFTERNOON HIGHS IN
THE LOWER-MID 90S AND HEAT INDICES IN THE 100-105 DEGREE RANGE.
WILL CONTINUE THE SPS AND HOLD OFF ON THE HEAT ADVISORY AS HEAT
INDEX LEVELS ARE NOT EXPECTED TO BE ABOVE THE CRITERIA.
AS TO SEVERE STORM POTENTIAL...LATEST OBJ ANALYSIS SHOWS MODERATE
INSTABILITY ACROSS THE AREA. WHILE WIND FIELDS ARE GENERALLY LIGHT
SO WITH A HIGH INSTABILITY LOW-SHEAR ENVIRONMENT...FEEL THAT
DAMAGING WINDS WOULD BE THE PRIMARY SEVERE THREAT WITH ANY STORMS
THAT DEVELOP. IN ADDITION...INTENSE RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP.
.SHORT TERM (TODAY AND TONIGHT)...
BIG CHALLENGE FOR THE SHORT TERM FORECAST WILL BE HOW TO HANDLE
UPSTREAM MCS MOVING TOWARD THE REGION AND ITS RESULTANT IMPACT ON
OUR SENSIBLE WEATHER. OF THE BIGGEST CONCERN WILL BE HOW HIGH
TEMPERATURES COULD GET IF CONVECTION DOES NOT MAKE IT INTO THE AREA
LATER THIS AFTERNOON. HAVE GONE CONSERVATIVE ON HIGHS AND JUST BELOW
THE LOWEST GUIDANCE AS WE HAVE NOT REALIZED FORECAST HIGHS THE PAST
COUPLE OF DAYS. WITH UPSTREAM MCS LURKING...TOO MUCH UNCERTAINTY
WILL EXIST TO FORECAST TEMPERATURES THAT WOULD PUT US IN HEAT
ADVISORY CRITERIA. AS A RESULT...WILL HOLD OFF ON ANY SORT OF
HEADLINE FOR THIS FORECAST PACKAGE. STILL HAVE HIGHS RANGING FROM 90
TO 95 ACROSS THE CWA AND HEAT INDICES SHOULD RANGE FROM 97 TO 102
DEGREES SO WILL CONTINUE WITH AN SPS TO HIGHLIGHT THE THREAT.
CURRENTLY...IR SATELLITE IMAGERY SHOWS A SOMEWHAT WEAKENING MCS OVER
THE EASTERN PLAINS WITH LIGHTNING DECREASING AND CLOUD TOP TEMPS
WARMING OVER THE PAST COUPLE OF IMAGES. SOUTHERN EDGE OF THIS
THUNDERSTORM COMPLEX...CURRENTLY NEAR THE KANSAS CITY AREA REMAINS
STRONG AND THIS IS THE AREA OF CONVECTION WE WILL HAVE TO KEEP AN
EYE ON AS THE EARLY AFTERNOON APPROACHES. THESE STORMS HAVE RECENTLY
MADE A SOUTHEASTWARD TURN TOWARD THE OHIO VALLEY AND THE CULPRIT FOR
THIS TURN APPEARS TO BE AN INSTABILITY AXIS LOCATED FROM KANSAS CITY
SOUTHEASTWARD THROUGH ST. LOUIS AND EVANSVILLE. WITH 700-300 MB MEAN
WIND ALSO ORIENTED NORTHWEST TO SOUTHEAST FEEL THAT THIS COMPLEX
SHOULD CONTINUE TO PROPAGATE TOWARD OUR REGION. TO SUPPORT THIS...
12Z SPC WRF AND THE 00Z NAM SHOW THIS SCENARIO PLAYING OUT AND SPC
HAS ISSUED A SLIGHT RISK FOR OUR NORTHERN CWA TODAY. THE ONLY REAL
QUESTION IS WHETHER THE SYSTEM WILL SURVIVE THE NIGHT AND HOLD
TOGETHER. WITH UNSTABLE AIRMASS TO THE SOUTH...SEE NO REASON WHY IT
SHOULDN/T CONTINUE...HOWEVER WEAKENING TREND IS A BIT CONCERNING. AT
THE VERY LEAST AFTERNOON REDEVELOPMENT ALONG THE INSTABILITY
BOUNDARY SEEMS POSSIBLE. THEREFORE...FEEL STRONGLY ENOUGH TO
INTRODUCE CHANCE POPS BY LATE MORNING EARLY AFTERNOON IN NORTHWEST
CWA WITH THE LOUISVILLE METRO AND LEXINGTON AREAS BEING AFFECTED
AROUND 3 PM AND AFTER. MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING.
HAVE KEPT AREAS ALONG THE TENNESSEE BORDER DRY AS SOUTHWARD
PROGRESSION SEEMS LIMITED AGAINST UPPER RIDGE.
CONDITIONS IMPROVE AFTER SUNSET WITH JUST SLIGHT CHANCES OF A
LINGERING SHOWER OR THUNDERSTORM IN THE BLUEGRASS EARLY THIS
EVENING. LOW TEMPERATURES SHOULD ONCE AGAIN STAY ON THE WARM SIDE
RANGING FROM 69 TO 74 DEGREES. AREAS IN THE EAST SHOULD SEE THE
LOWEST TEMPERATURES.
.LONG TERM (TUESDAY - SUNDAY)...
...HOT AND HUMID TUESDAY AND WEDNESDAY WITH TEMPS IN THE MID AND
UPPER 90S AND DANGEROUS HEAT INDICES RANGING FROM 100-105...
REALLY DID NOT MAKE TOO MANY CHANGES FROM PREVIOUS FORECAST. AGREE
WITH PREVIOUS LONG-TERM FORECASTER THAT THERE IS A SLIGHT CHANCE FOR
CONVECTION MAINLY OVER OUR NORTHERN CWA TUESDAY WITH FRONTAL
BOUNDARY SAGGING CLOSER TO THE OHIO RIVER AND REMNANT OR
REDEVELOPING MCS'S ALONG THIS BOUNDARY. AFTER THAT THOUGH THE RIDGE
BUILDS BACK IN A BIT PUSHING THE WEAK FRONTAL BOUNDARY FURTHER NORTH
FOR TUES NIGHT-WED SO WENT AHEAD AND KEPT THOSE TIME FRAMES MOSTLY
DRY EXCEPT FOR OVER THE FAR NORTH WED AFTN BUT REALLY THINK RAIN
WILL WAIT TO ARRIVE UNTIL WED NIGHT.
THE BETTER CHANCES FOR SHOWERS/STORMS WED NIGHT THROUGH THURSDAY
NIGHT WILL COME AS THE THE NORTHERN STREAM TROUGH CURRENTLY OVER THE
PAC NW WILL HELP PUSH THE BOUNDARY TO OUR NORTH SOUTHWARD ACROSS THE
REGION. AGAIN...THINK THIS WILL MAINLY HOLD OFF UNTIL WED NIGHT INTO
THURSDAY...WITH THRS DURING THE DAY MORE THAN LIKELY SEEING THE
BETTER CHC OF RAIN. INCREASED POPS TO 40 PERCENT SINCE WE WILL BE
PLENTY UNSTABLE AND MOIST SO CONVECTION...WHEREVER IT INITIATES
ALONG THE BOUNDARY SHOULD IMPACT OUR REGION. WHEREVER IT DOES
RAIN...HEAVY RAIN AND POSSIBLY STRONGER STORMS WITH GUSTY WINDS WILL
BE POSSIBLE. ALSO...THE CONVECTION MAINLY ON THURSDAY WILL BRING A
REPRIEVE TO THE HEAT EXPECTED TUESDAY AND WEDNESDAY (THESE DAYS WILL
BE THE BEST CHANCE FOR MEETING HEAT ADVISORY CRITERIA--HEAT INDICES
TO 105 FOR 3 HOURS). THURSDAY HIGHS ARE DIFFICULT TO PIN DOWN BUT
GIVEN THE EXPECTED INCREASED CLOUD COVER...THINK THAT UPPER 80S TO
AROUND 90 HIGHS WILL BE LIKELY. SAME TEMPS FOR FRIDAY AS THE WEAK
FRONTAL BOUNDARY WASHES OUT SOUTH OF THE CWA THEN. FRIDAY SHOULD SEE
LOWER DEWPOINTS SO IT WILL FEEL MUCH BETTER OUT DESPITE TEMPS AROUND
90 AGAIN. REMOVED POPS FRIDAY THINKING THAT ANY CONVECTION ALONG THE
RESIDUAL FRONT WILL BE SOUTH OF THE CWA.
SATURDAY-SUNDAY...
UNCHANGED. PREVIOUS DISCUSSION BELOW.
AFTERWARD...FOR THE WEEKEND...UPR LEVEL RIDGE BUILDS FROM THE
SCNTRL/SE U.S. NWD INTO THE MS/LWR OH VLYS. GFS DISPLAYS THE
GREATEST AMPLITUDE/BUILDING OF THE RIDGE NWD...THEREFORE ITS MOS
TEMPS ARE LIKELY A LITTLE HIGH WITH MAX TEMPS AS IT HAS BEEN FOR
SEVERAL DAYS. ALSO...GROUND MOISTURE/GREEN FOLIAGE WILL CONTINUE TO
MODERATE MAX TEMPS AS WELL. SO WILL GO WITH A DRY SAT AND SUN WITH
HIGH TEMPS BACK IN THE LOWER/MID 90S AS OPPOSED TO THU AND FRI WHICH
LOOK TO BE ABOUT 3 DEGS COOLER.
&&
.AVIATION (18Z TAF ISSUANCE)...
VIS SAT IMAGERY SHOWING A NICE CU FIELD ACROSS THE EASTERN HALF OF
THE FORECAST AREA. IT APPEARS THAT WE HAVE A DECENT CAP OVER THE
WESTERN HALF OF THE FORECAST AREA...GENERALLY WEST OF I-65. STRONG
MCS CONTINUES TO MOVE SOUTHEAST AND WILL LIKELY AFFECT AREAS AROUND
KLEX THIS AFTERNOON. WILL BE CARRYING VCTS AT KSDF AND KLEX THIS
AFTERNOON...THOUGH FEEL THAT KLEX HAS THE BEST SHOT AT GETTING
STORMS AT THE TERMINAL. GUSTY WINDS...INTENSE LIGHTNING AND LOW
CIGS/VSBYS CAN BE EXPECTED THERE AS THE STORMS ROLL THROUGH. KSDF
IS A BIT MORE DIFFICULT. WHILE MOST OF THE CONVECTION IS EAST OF
THE TERMINAL...SOME DEVELOPMENT IS OCCURING ALONG AN OUTFLOW
BOUNDARY NORTH OF THE OHIO RIVER. FOR NOW WILL SIMPLY CARRY VCTS AT
KSDF AND CONTINUE TO MONITOR. FURTHER SOUTH...KBWG SHOULD REMAIN IN
A CAPPED ENVIRONMENT WITH VFR CIGS/VSBYS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE.........MJ
SHORT TERM.....BJS
LONG TERM......AL
AVIATION.......MJ
Hazardous weather outlook, Jun 21, 10:43 AM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT MON JUN 21 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
212100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-
1143 AM EDT MON JUN 21 2010 /1043 AM CDT MON JUN 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...SOME OF WHICH COULD BECOME BRIEFLY SEVERE. HEAVY
RAINFALL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS WITH THESE THUNDERSTORMS.
IN ADDITION...HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED
WITH HIGH RELATIVE HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO
RANGE FROM 98 TO 103. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO
105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY
AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.
IN ADDITION...THERE ARE SLIGHT CHANCES OF THUNDERSTORMS TUESDAY
AND WEDNESDAY AFTERNOONS...WITH BETTER WIDESPREAD THUNDERSTORM
CHANCES LATE WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT
APPROACHES AND PASSES THROUGH THE REGION TO THE SOUTH. ANY
THUNDERSTORM WILL BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE THIS AFTERNOON AND EVENING.
KYZ070>078-081-082-212100-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1043 AM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH RELATIVE
HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO RISE BETWEEN 100-104
DEGREES. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS
TO AVOID HEAT- RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO
105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY
AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.
IN ADDITION...CHANCES FOR THUNDERSTORMS WILL INCREASE LATE
WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT APPROACHES AND
PASSES THROUGH THE REGION TO THE SOUTH. ANY THUNDERSTORM WILL
BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MJ/AL/BJS
In the hours before
Special weather statement, Jun 21, 10:55 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT MON JUN 21 2010
KYZ049-211645-
CLARK-
1155 AM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL AFFECT CLARK COUNTY.
AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING EAST AT 10 TO 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8400 3788 8400 3787 8401 3793 8431
3807 8429 3810 8415 3809 8407 3795 8398
3793 8398
TIME...MOT...LOC 1555Z 278DEG 10KT 3800 8418
MJSpecial weather statement, Jun 21, 11:03 AM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT MON JUN 21 2010
KYZ049-211645-
CLARK-
1203 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL AFFECT CLARK COUNTY...
AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING EAST AT 10 TO 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8400 3788 8400 3787 8401 3793 8431
3807 8429 3810 8415 3809 8407 3795 8398
3793 8398
TIME...MOT...LOC 1555Z 278DEG 10KT 3800 8418
MJSpecial weather statement, Jun 21, 11:39 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 PM EDT MON JUN 21 2010
INZ079-KYZ032-211715-
JEFFERSON-TRIMBLE-
1239 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MADISON...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
MADISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3874 8520 3870 8520 3869 8522 3874 8527
3874 8532 3867 8527 3858 8543 3882 8565
3884 8563 3885 8563 3893 8544 3892 8534
TIME...MOT...LOC 1639Z 330DEG 21KT 3880 8551
NFSpecial weather statement, Jun 21, 12:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 PM EDT MON JUN 21 2010
KYZ034-035-039-040-211800-
ANDERSON-FRANKLIN-SHELBY-WOODFORD-
124 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FRANKFORT...AND MOVING SOUTH
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
FRANKFORT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8489 3836 8487 3823 8474 3819 8474
3819 8476 3818 8468 3817 8467 3801 8502
3827 8522 3834 8503 3833 8497 3835 8496
3837 8493
TIME...MOT...LOC 1724Z 343DEG 15KT 3826 8497
NFSpecial weather statement, Jun 21, 12:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT MON JUN 21 2010
KYZ034-035-039-040-211800-
ANDERSON-FRANKLIN-SHELBY-WOODFORD-
125 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FRANKFORT...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
FRANKFORT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8489 3836 8487 3823 8474 3819 8474
3819 8476 3818 8468 3817 8467 3801 8502
3827 8522 3834 8503 3833 8497 3835 8496
3837 8493
TIME...MOT...LOC 1724Z 343DEG 15KT 3826 8497
NFSpecial weather statement, Jun 21, 12:26 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 PM EDT MON JUN 21 2010
KYZ032-033-211800-
HENRY-TRIMBLE-
126 PM EDT MON JUN 21 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
GUSTY WINDS...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING SOUTHEAST AT 35 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES...AND GUSTY WINDS OF
AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
34 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3868 8528 3859 8522 3861 8509 3858 8507
3856 8501 3852 8503 3852 8498 3843 8496
3846 8493 3841 8488 3838 8490 3836 8487
3847 8535 3849 8533 3851 8534 3853 8541
3869 8530
TIME...MOT...LOC 1725Z 300DEG 29KT 3859 8526
JDGThunderstorm Wind, Harrison
- When
- June 21, 12:30 PM EST
- Where
- Harrison County, 1.15 mi ESE of Poindexter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.421, -84.282
A tree was down over Highway 27 near Northside Elementary School.
Thunderstorm Wind, Harrison
- When
- June 21, 12:35 PM EST
- Where
- Harrison County, 0.41 mi E of Berry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.520, -84.372
Two trees were blown down on Berry Robinson Rd.
Thunderstorm Wind, Harrison
- When
- June 21, 12:40 PM EST
- Where
- Harrison County, 1.76 mi NW of Breckinridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.450, -84.390
One tree was reported down in Renaker.
Thunderstorm Wind, Harrison
- When
- June 21, 1:05 PM EST
- Where
- Harrison County, Connersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.380, -84.420
Multiple trees were blown down in Connersville.
Thunderstorm Wind, Bourbon
- When
- June 21, 1:10 PM EST
- Where
- Bourbon County, 0.51 mi ENE of Jacksonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.273, -84.361
Two trees were blown down along with numerous large branches along Townsend Valley Rd.
Flash Flood, Clark
- When
- June 21, 1:20 PM EST
- Where
- Clark County, 1.48 mi NE of Forest Grove
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.965, -84.211
Old Boonesboro Rd. and Fieldstone Way were closed due to high water.
Flash Flood, Franklin
- When
- June 21, 1:30 PM EST
- Where
- Franklin County, 1.11 mi WSW of Ottusville to 1.47 mi WSW of Ottusville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.314, -84.899
Several inches of water was flowing over Harp Pike and Flat Creek roads.
Thunderstorm Wind, Fayette
- When
- June 21, 1:30 PM EST
- Where
- Fayette County, 2.77 mi SW of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.023, -84.538
A tree was down on Springridge Dr. and was blocking the road.
Thunderstorm Wind, Fayette
- When
- June 21, 1:35 PM EST
- Where
- Fayette County, 2.28 mi ESE of Lexington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.040, -84.460
Several trees were down throughout Lexington on Paynes Mill Rd, Alexandria Dr, Bosworth Rd, and Caulder Rd.
Thunderstorm Wind, Madison
- When
- June 21, 2:00 PM EST
- Where
- Madison County, 0.96 mi ESE of Richmond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.745, -84.284
A tree was blown down on Fairview Rd.
Thunderstorm Wind, Madison
- When
- June 21, 2:15 PM EST
- Where
- Madison County, 1.64 mi W of Duluth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.580, -84.200
Several trees were blown down in Duluth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 21, 201015 injured · $22 million · EF2 · 24 events
- Tornado and Hail in Colorado, June 21, 2010$22 million · EF1 · 10 events
- Tornadoes and Flash Flood in Montana, June 21 to 22, 2010$313,000 · EF2 · 25 events
- Heat in Louisiana, June 21, 20101 death · 1 event
- Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010$3.7 million · EF0 · 23 events
- Tornadoes and Flash Flood in Illinois, June 21, 2010$962,000 · EF0 · 18 events
- Damaging Winds in South Dakota, June 21, 2010$750,000 · 74 kt wind · 5 events
- Tornado and Flash Flood in Kansas, June 21, 2010$212,000 · EF0 · 24 events
- Tornado and Damaging Winds in Michigan, June 21 to 22, 2010$520,000 · EF0 · 3 events
- Flood in Iowa, June 21, 2010$500,000 · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 21, 2010$165,000 · 55 kt wind · 22 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 2010$307,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244230, 244244, 244245, 244246, 244248, 244224, 244226, 244265, 244267, 244285, 244287.